Prednisone side effects

Posted by marilyncarkner @marilyncarkner, Wed, May 1 10:26am

I have been on Prednisone for about 3 months for PMR. Just had blood work and my sugar level went from text book to 10.2 and my blood pressure went from low to quite high. I know this is an side effect of the medication but very frustrating . I don’t even eat sugar so not much I can do to change that as I need the Pred for my Polymyalgia. I have monthly blood work set up but wondering how high my sugar can go bedore,it is a diabetic concern. I realize it is a trade off. Any thoughts…?

@marilyncarkner When the Dr first diagnosed me with PMR he gave me Prednisone but it was weaned down in stages 20 for a couple of days then 15 ,10 then 5 I was on 5 a couple of weeks then stopped He never kept me on a doseage steroids will hurt your kidneys so talk to your Dr .We have to be our own advocate ,you know your body better then Dr .

REPLY
@lioness

@marilyncarkner When the Dr first diagnosed me with PMR he gave me Prednisone but it was weaned down in stages 20 for a couple of days then 15 ,10 then 5 I was on 5 a couple of weeks then stopped He never kept me on a doseage steroids will hurt your kidneys so talk to your Dr .We have to be our own advocate ,you know your body better then Dr .

Jump to this post

My Rheumy is weaning me down also but more slowly than that . He said that the chance of a reoccurrence is far greater if you come off too quickly. So 15 mgs / 2 weeks12.5/2 weeks 10/ 2 weeks and then 1 Mg per month so I will be on for at,least a,year .. he is monitoring blood work monthly however so have to trust him

Liked by lioness

REPLY
Please login or register to post a reply.